MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKWR3030
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 device evaluated by manufacturer: the device was retained at the hospital per their policy and is not available for evaluation.H6 analysis of information provided by user/third party: a photo of the device is under evaluation and the analysis is not yet available.According to the instructions for use (ifu) for gore®synecor preperitoneal biomaterial, as with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, lung function, impairment, pain, paresthesia, perforation, revision/re-surgery, seroma or hematoma and related harms, wound complications and wound dehiscence.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore by the field sales associate that the physician performed a robotic tar on (b)(6) 2023 (not a bridging repair).He implanted a piece of gore® synecor preperitoneal biomaterial between tissue planes as well as placing a drain and using an abdominal binder post-operatively.This patient presented to him in clinic in the following months with a 2 cm sore/pimple that would not go away.This was treated with antibiotics as well as open drainage and yet this red sore/pimple still would not go away.On (b)(6), 2023 the surgeon reexplored this wound in the or and resected infected synecor.The fsa attended the case and took a photo of the piece of explanted mesh which had not ingrown.The patient¿s relevant medical history includes hypertension and having cerebral palsy.On the date of reoperation the patient was a 60 year old female and weighed 152 lbs.It was stated by the fsa that this infection was not considered a fistula, it was not due to dehiscence of a surgical site or trocar site.Nor was the infection due to a sinus tract/abscess associated with a suture site location.The device is not available for return as it was sent to pathology according to hospital policy.The patient tolerated the procedure and presented normally after 10 days.
 
Event or Problem Description
It was reported to gore by the field sales associate that dr.(b)(6) at (b)(6) performed a robotic tar on (b)(6) 2023 (not a bridging repair).He implanted a piece of gore® synecor preperitoneal biomaterial between tissue planes as well as placing a drain and using an abdominal binder post-operatively.This patient presented to him in clinic in the following months with a 2cm sore/pimple that would not go away.This was treated with antibiotics as well as open drainage and yet this red sore/pimple still would not go away.On (b)(6) 2023 dr.(b)(6) reexplored this wound in the "operating room" and resected infected synecor.The fsa attended the case and took a photo of the piece of explanted mesh which had not ingrown.The patient¿s relevant medical history includes hypertension and having cerebral palsy.On the date of reoperation the patient was a 60 year old female and weighed 152lbs.It was stated by the fsa that this infection was not considered a fistula, it was not due to dehiscence of a surgical site or trocar site.Nor was the infection due to a sinus tract/abscess associated with a suture site location.Reportedly, the infection was considered a sinus, however it was not associated to a suture/trocar site.The device is not available for return as it was sent to pathology according to hospital policy.The patient tolerated the procedure and presented normally after 10 days.
 
Additional Manufacturer Narrative
It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use warns: when post-operative infection is suspected, debridement of involved tissues should be considered.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.If using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.Exposure or protrusion of the device could result in infection, pain, and additional intervention including surgery.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.B3: describe event- was updated to include b4: describe event- was updated to include "the infection was considered a sinus, however it was not associated to a suture/trocar site.".

Brand Name
GORE® SYNECOR® PREPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18133084
Report Number3003910212-2023-01523
Device Sequence Number20762160
Product Code FTL
UDI-Device Identifier00733132653706
UDI-Public00733132653706
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Catalogue NumberGKWR3030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale
Patient Weight69 KG